Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 17, 2007, 9:00 PM EDT for Keweenaw County, Michigan. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2007, 9:00 PM EDT (01:00 UTC)
- Expired
- Jun 17, 2007, 10:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Marquette, MI
- Area
- Counties, with a storm outline in the text
County Keweenaw County, MI
The radar
The Marquette radar (KMQT), 109 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 9:32 PM EDT | HAIL 1 | Phoenix, MI | PENNY SIZED HAIL ALSO REPORTED 5 MILES WEST OF PHOENIX AT 932PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMQT 180100 SVRMQT MIC083-180200- /O.NEW.KMQT.SV.W.0039.070618T0100Z-070618T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 900 PM EDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEWEENAW COUNTY IN WESTERN UPPER MICHIGAN * UNTIL 1000 PM EDT * AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF MOHAWK...OR 7 MILES NORTH OF CALUMET. THE STORM WAS MOVING EAST AT 25 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... EAGLE RIVER...PHOENIX...GRATIOT LAKE...EAGLE HARBOR...DELAWARE... BETSY AND LAC LA BELLE... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4743 8862 4730 8847 4727 8767 4754 8771 $$ JLB
3 follow-up statements
000 WWUS53 KMQT 180115 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 914 PM EDT SUN JUN 17 2007 MIC083-180200- /O.CON.KMQT.SV.W.0039.000000T0000Z-070618T0200Z/ KEWEENAW MI- 914 PM EDT SUN JUN 17 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KEWEENAW COUNTY UNTIL 1000 PM EDT... AT 914 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF PHOENIX...OR 5 MILES SOUTHWEST OF EAGLE RIVER. THE SEVERE THUNDERSTORM WAS MOVING EAST AT 25 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... EAGLE HARBOR...DELAWARE...BETSY...LAC LA BELLE AND COPPER HARBOR IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4743 8862 4730 8847 4727 8767 4754 8771 $$ JLB
000 WWUS53 KMQT 180128 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 928 PM EDT SUN JUN 17 2007 MIC083-180200- /O.CON.KMQT.SV.W.0039.000000T0000Z-070618T0200Z/ KEWEENAW MI- 928 PM EDT SUN JUN 17 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KEWEENAW COUNTY UNTIL 1000 PM EDT... AT 928 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PHOENIX...OR 3 MILES SOUTHEAST OF EAGLE RIVER. THE SEVERE THUNDERSTORM WAS MOVING EAST AT 25 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... EAGLE HARBOR...DELAWARE...BETSY...LAC LA BELLE AND COPPER HARBOR IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4743 8862 4730 8847 4727 8767 4754 8771 $$ JLB
000 WWUS53 KMQT 180146 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 943 PM EDT SUN JUN 17 2007 MIC083-180200- /O.CON.KMQT.SV.W.0039.000000T0000Z-070618T0200Z/ KEWEENAW MI- 943 PM EDT SUN JUN 17 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KEWEENAW COUNTY UNTIL 1000 PM EDT... AT 943 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF LAC LA BELLE...OR 7 MILES SOUTHEAST OF EAGLE HARBOR. THE SEVERE THUNDERSTORM WAS MOVING EAST AT 25 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... LAC LA BELLE...DELAWARE AND COPPER HARBOR AT 932 PM EDT...THIS STORM ALREADY PRODUCED QUARTER SIZED HAIL AT PHOENIX. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4743 8862 4730 8847 4727 8767 4754 8771 $$ JLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:47 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 17, 6:47 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 647 PM EDT SUN JUN 17 2007 .SHORT TERM (TONIGHT AND MONDAY)...(ISSUED AT 250 PM EDT) WARM FRONT CONTINUES TO PROPAGATE NORTHEASTWARD TOWARDS THE FORECAST AREA. ALONG AND OUT AHEAD OF THIS FRONT STRONG THUNDERSTORMS HAVE BEEN ABLE TO POP UP OVER NORTHCENTRAL WISCONSIN. WITH PLENTY OF SHEAR AND INCREASING DEWPOINTS...STRONG WINDS AND LARGE HAIL ARE POSSIBLE...PROMPTING A TORNADO WATCH BOX UNTIL 7 PM CDT FOR IRON...DICKINSON...AND MENOMINEE COUNTIES. MUCH OF THIS CONVECTION IS EXPECTED TO LESSEN IN INTENSITY LATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. TEMPERATURES FOR EARLY TO MID MONDAY AFTERNOON MAY BE A LITTLE TRICKY...AS IT WILL GREATLY DEPEND ON THE STRONG SOUTH TO SOUTHWESTERLY FLOW OUT AHEAD OF THE APPROACHING COLD FRONT...AND HOW MANY CLOUDS WILL BE AROUND. THE NAM HAS MORE CLOUDS AND LL MOISTURE THAN I WAS ANTICIPATING. AS A RESULT...TEMPS FROM THE NAM MAY BE A LITTLE TOO COOL. IN FACT...THE MET GUIDANCE CAN IN ABOUT 8 DEGREES BELOW OUR CURRENT FORECAST FOR MNM. BEST CHANCE OF RECEIVING SIGNIFICANT PRECIPITATION LOOKS TO BE ALONG OUR SOUTHERN BORDER FROM LATE AFTERNOON THROUGH THE MID EVENING HOURS...AS THE COLD FRONT SLIDES EASTWARD. HAVE ADDED LIKELY POPS TO ACCOUNT FOR THIS. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...(ISSUED AT 400 PM EDT) THE MAIN CONCERN FOR LONGER TERM BESIDES LINGERING STORMS MON NIGHT WILL BE CHC OF SHRA/TSRA WITH SHORTWAVE MOVING THROUGH WED AND WED NIGHT. LINGERING SHRA/TSRA TO END AFTER MIDNIGHT MON NIGHT AS COLD FRONT EXITS E OF FCST AREA AND DRIER...COOLER AIR BEGINS TO FLOOD IN FROM THE WEST. TUE 850 MB TEMPS GENERALLY FCST IN THE 6-8C RANGE SHOULD YIELD HIGHS IN THE UPR 60S TO AROUND 70...CONSISTENT WITH A BLEND OF GFS AND NAM MOS GUIDANCE. MODELS SIMILAR WITH TIMING OF WEAK SHORTWAVE TO MOVE THROUGH AREA WED INTO WED EVENING. MOISTURE WILL BE LIMITED WITH THIS FEATURE AND CONVERGENCE WEAK ALONG ASSOC SFC BOUNDARY. FOR NOW...WILL KEEP LOW CHC POPS GOING FOR WED INTO WED EVENING EVENING...BUT WOULD NOT BE SURPRISED IF POPS WILL NEED TO BE REMOVED FOR SRN COUNTIES AT SOME POINT AS BETTER DYNAMICS/MOISTURE WILL BE FURTHER N. 5H RIDGE HEIGHTS BEGIN TO REBOUND BY THU AND FRI WITH CONFLUENT FLOW INTO REGION FROM BUILDING RDG OVER THE NRN PLAINS. LOOK FOR HIGH TEMPS GENERALLY IN THE 70S AS 850 MB TEMPS WILL BE 10-13C RANGE THROUGH THE PD. SAT AND SUN...BOTH THE GFS AND ECMWF SHOW BUILDING 5H RIDGE HEIGHTS TO 585+ DM WITH 850 MB TEMPS RISING TO AROUND 18C BY SUN. WITH SUCH A WARM AIRMASS PREDICTED...I DECIDED TO GO ON THE HIGHER SIDE OF GFS ENSEMBLE TEMP GUIDANCE. EXPECT LOWER 80S TO BE REACHED OVER THE INLAND WEST ON SAT WITH MID 80S POSSIBLE ON SUN. OVER ERN ZONES...LIGHT SRLY FLOW OFF LAKE MI WILL MODERATE TEMPS A BIT MORE THERE SO HAVE HIGHS IN THE MID TO UPR 70S SAT AND NEAR 80F ON SUN. && .AVIATION (FOR 00Z TAF ISSUANCE)... VISIBILITIES IMPROVING OVER KCMX OVER THE PAST FEW HOURS AS DRIER AIR CONTINUES TO MOVE IN...WITH IFR CEILINGS IMPROVING OVER THE NEXT FEW HOURS. HOWEVER...WITH UPSLOPE FLOW PERSISTING OVER THE KEWEENAW PENINSULA...POSSIBILITY OF STRATUS/FOG WILL PERSIST UNTIL SFC WINDS SHIFT MORE TO THE SOUTHWEST. AT KSAW...ONSHORE FLOW TO SHIFT TO THE S AS LAST BAND OF LIGHT SHOWER ACTIVITY PASSES THROUGH. LLWS TO DEVELOP OVER BOTH SITES BY 03Z AS 925MB WINDS PICK UP BEHIND THE WARM FRONT LIFTING THROUGH THE REGION. THESE STRONGER WINDS ALOFT WILL MIX DOWN TO THE SFC AFTER SUNRISE MONDAY. AFTERNOON CONVECTION WILL IMPACT BOTH SITES ON MONDAY...WITH BEST CHANCES NOTED OVER KSAW LATE AS THIS AREA TO SEE GREATER INSTABILITY PRIOR TO PASSAGE OF THE COLD FRONT. && .MARINE (FOR THE 4 PM LAKE SUPERIOR FCST ISSUANCE)... LOW PRES OF 29.4 INCHES ORGANIZING OVER THE CENTRAL DAKOTAS WILL GRADUALLY DEEPEN TO 29.2 INCHES AS IT MOVES TO WESTERN ONTARIO MON AFTERNOON...BEFORE SHIFTING TO HUDSON BAY BY TUE MORNING. IN ITS WAKE...HIGH PRES OF 30.1 INCHES WILL BUILD E TO THE MID MISSISSIPPI VALLEY TUE EVENING AND TO THE OHIO VALLEY BY WED EVENING. LOOK FOR A LOW PRES TROUGH OF 29.7 INCHES TO MOVE ACROSS LAKE SUPERIOR LATE WED. IN ITS WAKE...HIGH PRES OF 30.1 INCHES WILL SETTLE OVER THE UPPER GREAT LAKES THU INTO FRI. STABLE MARINE LAYER SHOULD KEEP WINDS MOSTLY IN THE 15-20KT RANGE AT BUOY HEIGHT...BUT HIGHER OBSERVING PLATFORMS SHOULD SEE FREQUENT GUSTS OR EVEN SUSTAINED WINDS AROUND 30KT. SHOULD ALSO BE A GOOD SETUP FOR STRONG WINDS IN THE VCNTY OF GRAND MARAIS TONIGHT. WILL NEED TO WATCH THAT AREA CLOSELY FOR LOCALIZED S GALES. LITTLE CHANGE IN WINDS IS EXPECTED TUE...THOUGH SPEEDS SHOULD DROP SLIGHTLY DURING THE DAY AS PRES GRADIENT WEAKENS A BIT. COLD FRONT WILL CROSS THE LAKE MON NIGHT...BRINGING A PERIOD OF STRONGER W WINDS UNDER DECENT CAA REGIME. WINDS WILL THEN SUBSIDE TUE AFTN/EVENING WITH LIGHT WINDS EXPECTED FOR THE REMAINDER OF THE FCST PERIOD. && .MQT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 7 PM CDT THIS EVENING FOR MIZ010>012. && SHORT TERM...KF LONG TERM...VOSS MARINE...KF AVIATION...RT
Hazardous weather outlook, Jun 17, 3:06 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 306 PM EDT SUN JUN 17 2007 MIZ010>012-181200- IRON-DICKINSON-MENOMINEE- 206 PM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT A TORNADO WATCH HAS BEEN ISSUED UNTIL 7 PM CDT THIS EVENING. STRONG THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY EVENING HOURS. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND STRONG GUSTY WINDS. AN ISOLATED TORNADO MAY ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH MONDAY EVENING. THE GREATEST COVERAGE AND STRONGEST THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON AND EARLY EVENING WHEN A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BUT REPORTS WOULD BE GREATLY APPRECIATED THIS AFTERNOON INTO EARLY THIS EVENING. MIZ001>007-009-013-014-084-085-181200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 306 PM EDT SUN JUN 17 2007 /206 PM CDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH MONDAY EVENING. THE GREATEST COVERAGE AND STRONGEST THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON AND EARLY EVENING WHEN A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ221-241>248-263-264-181200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 306 PM EDT SUN JUN 17 2007 /206 PM CDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...REST OF TODAY AND TONIGHT THUNDERSTORM POSSIBILITIES WILL SPREAD FROM WEST TO EAST ACROSS THE LAKE THIS AFTERNOON. A FEW STORMS OVER WESTERN LAKE SUPERIOR TODAY AND THIS EVENING COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH MONDAY EVENING. THE GREATEST COVERAGE AND STRONGEST THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON AND EARLY EVENING WHEN A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR TUESDAY NIGHT AND ACROSS LAKE SUPERIOR WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-181200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 306 PM EDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON THROUGH MONDAY EVENING. THE GREATEST COVERAGE AND STRONGEST THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON AND EARLY EVENING WHEN A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KF
In the hours before
Special weather statement, Jun 17, 3:43 PM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 343 PM EDT SUN JUN 17 2007 MIZ002-084-172030- ONTONAGON-SOUTHERN HOUGHTON- 343 PM EDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT FOR HOUGHTON AND ONTONAGON COUNTIES UNTIL 430 PM EDT... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF BRUCE CROSSING...OR 26 MILES SOUTH OF ONTONAGON...MOVING EAST AT 30 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... EWEN. BRUCE CROSSING. TROUT CREEK. KENTON. ECHO LAKE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PEARSON
Special weather statement, Jun 17, 4:32 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 432 PM EDT SUN JUN 17 2007 MIZ004-010-084-172115- BARAGA-IRON-SOUTHERN HOUGHTON- 432 PM EDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT FOR BARAGA...HOUGHTON AND IRON COUNTIES UNTIL 515 PM EDT(415 PM CDT)... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIDNAW...OR 24 MILES NORTH OF IRON RIVER... MOVING EAST AT 40 MPH. PEA SIZED HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SIDNAW. PERCH LAKE. WATTON. NED LAKE. BONE LAKE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 17, 5:34 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 534 PM EDT SUN JUN 17 2007 MIZ004-084-172215- BARAGA-SOUTHERN HOUGHTON- 534 PM EDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT FOR BARAGA AND HOUGHTON COUNTIES UNTIL 615 PM EDT... AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF COVINGTON...OR 15 MILES SOUTHWEST OF BARAGA...MOVING EAST AT 35 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COVINGTON. ALBERTA. HERMAN. THREE LAKES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PEARSON
Local storm report, Jun 17, 6:25 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
625 PM EDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 1 N COVINGTON 46.56N 88.55W
06/17/2007 E0.75 INCH BARAGA MI PUBLIC
MOSTLY PEA WITH SOME PENNY HAIL.
&&
JLEELocal storm report, Jun 17, 7:12 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
712 PM EDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 1 N COVINGTON 46.56N 88.55W
06/17/2007 E0.75 INCH BARAGA MI PUBLIC
MOSTLY PEA WITH SOME PENNY HAIL.
&&
JLEESpecial weather statement, Jun 17, 8:55 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 855 PM EDT SUN JUN 17 2007 MIZ001-003-180145- KEWEENAW-NORTHERN HOUGHTON- 855 PM EDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT FOR HOUGHTON AND KEWEENAW COUNTIES UNTIL 945 PM EDT... AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MOHAWK...OR 7 MILES NORTH OF CALUMET...MOVING EAST AT 30 MPH. PEA SIZE HAIL AND GUSTY WINDS TO 40 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHERN HOUGHTON AND SOUTHERN KEWEENAW COUNTIES... INCLUDING THE CITIES OF MOHAWK...PHOENIX AND LAC LA BELLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JLL
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:42 PM EDT | Special Marine Warning | MQT | 63 min | |
| Jun 17, 8:59 PM EDT | Special Marine Warning | MQT | 91 min | |
| Jun 17, 9:44 PM EDT | Special Marine Warning | MQT | 76 min | |
| Jun 17, 9:58 PM EDT | Severe Thunderstorm Warning | MQT | Keweenaw | 47 min |
| Jun 17, 10:57 PM EDT | Special Marine Warning | MQT | 93 min | |
| Jun 18, 2:41 PM EDT | Special Marine Warning | MQT | 2 hr | |
| Jun 18, 4:36 PM EDT | Special Marine Warning | MQT | 39 min | |
| Jun 18, 5:35 PM EDT | Special Marine Warning | MQT | 55 min | |
| Jun 18, 5:35 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Iron | 40 min |
| Jun 18, 6:14 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Iron, Marquette | 46 min |
| Jun 18, 6:33 PM EDT | Special Marine Warning | MQT | 57 min | |
| Jun 18, 6:54 PM EDT | Special Marine Warning | MQT | 66 min | |
| Jun 18, 7:49 PM EDT | Special Marine Warning | MQT | 56 min | |
| Jun 18, 7:58 PM EDT | Special Marine Warning | MQT | 62 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.